Alert archive / Arkansas / River Flood Warnings in 2023
River Flood Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Feb 8, 2023, 7:50 PM CST for Fulton County, Sharp County, Arkansas. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2023, 7:50 PM CST (01:50 UTC)
- Expired
- Feb 9, 2023, 8:46 AM CST
- In force
- 13 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, AR, Sharp County, AR
The radar
The Memphis radar (KNQA), 167 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River (AR) at Hardy (HDYA4).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07069305, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
128
WGUS44 KLZK 090150
FLWLZK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Little Rock AR
750 PM CST Wed Feb 8 2023
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following river in Arkansas...
Spring River At Hardy affecting Sharp and Fulton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC049-135-100200-
/O.NEW.KLZK.FL.W.0021.230209T0150Z-230211T0700Z/
/HDYA4.1.ER.230209T0129Z.230209T1200Z.230210T0100Z.UU/
750 PM CST Wed Feb 8 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY SATURDAY
MORNING...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Spring River At Hardy.
* WHEN...From this evening to early Saturday morning.
* IMPACTS...At 10.0 feet, Water is breaking out of the banks and
flooding low lying areas along the river.
At 12.0 feet, Some flooding in City Park and in River Bend
Campground. Water may be near homes along the riverbank.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Wednesday the stage was 10.0 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet by tomorrow morning (Feb 09).
- Flood stage is 10.0 feet.
&&
Fld Observed Forecast 6 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
Spring River
Hardy 10.0 10.0 Wed 7 PM 10.2 6.5 5.2 12.0 6 AM 2/09
&&
LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
3629 9135 3625 9119
$$
CTP2 follow-up statements
231
WGUS84 KLZK 090720
FLSLZK
Flood Statement
National Weather Service Little Rock AR
120 AM CST Thu Feb 9 2023
...The Flood Warning continues for the following river in Arkansas...
Spring River At Hardy affecting Fulton and Sharp Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC049-135-100730-
/O.EXT.KLZK.FL.W.0021.000000T0000Z-230210T2217Z/
/HDYA4.1.ER.230209T0129Z.230209T1200Z.230209T1617Z.UU/
120 AM CST Thu Feb 9 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Spring River At Hardy.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 10.0 feet, Water is breaking out of the banks and
flooding low lying areas along the river.
* ADDITIONAL DETAILS...
- At 1:00 AM CST Thursday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday morning to a crest of 10.5 feet. It will then
fall below flood stage late Thursday morning.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecast 12 AM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Spring River
Hardy 10.0 9.4 Thu 1 AM 8.2 5.7 5.1 10.5 6 AM 2/09
&&
LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
3629 9135 3625 9119
$$
70932
WGUS84 KLZK 091446
FLSLZK
Flood Statement
National Weather Service Little Rock AR
846 AM CST Thu Feb 9 2023
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Spring River At Hardy affecting Fulton and Sharp Counties.
ARC049-135-091600-
/O.CAN.KLZK.FL.W.0021.000000T0000Z-230209T1446Z/
/HDYA4.1.ER.230209T0129Z.000000T0000Z.000000T0000Z.UU/
846 AM CST Thu Feb 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Spring River At Hardy.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Thursday the stage was 9.1 feet.
- Forecast...The river is expected to fall to 3.5 feet Tuesday
morning.
&&
Fld Observed Forecast 6 AM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
Spring River
Hardy 10.0 9.1 Thu 8 AM 5.7 4.2 3.8 Falling
&&
LAT...LON 3618 9126 3622 9139 3628 9153 3634 9150
3629 9135 3625 9119
$$
67What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:02 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 8, 6:02 PM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 602 PM CST Wed Feb 8 2023 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 157 PM CST Wed Feb 8 2023 Arkansas will continue to experience a flood risk across west- central-northern portions of the CWA through this evening, strong/severe thunderstorm risk across central-south-eastern AR this afternoon/evening, and strong winds over the eastern half of the CWA this evening and overnight. The flood risk continues across much of western, northern, into central AR today. Parts of western AR reported 2 to more than 4 inches of rainfall this morning. An additional 1 to 3 inches of rain are forecast for these areas through tonight, as this storm system tracks NEward across the state. Persistent rainfall has stabilized the lower atmosphere over much of western and northern AR, but central-south-eastern portions of the state have better chances for warming in the lower levels through this afternoon/evening, with the warm sector of the cyclone lifting northward across these areas. As those near-surface areas warm this afternoon, and the upper low pivots NEward, taking on a negative tilt, the environment will destabilize. Forecast shear (50/60kt), SRH values (2-300 m2/s2), and CAPE values (12-1500 J/kg) across the SE 1/4 of the state support strong to severe thunderstorm development this afternoon/evening. These storms have potential to bring damaging wind, large hail, and possibly tornadoes across the SE 1/4 of the state. At this time, the areas most at risk for severe thunderstorms this evening are confined to central-south-eastern portions of the state, as far NNW as I-40 and areas NW of the metro area. This area may shrink/shift SEward, depending on the areas receiving persistent rainfall through the day. If central, south-central, and east- central AR continues to receive rainfall through this afternoon, the areas (in our CWA) most at risk for strong/severe thunderstorms may end up being confined to SE portions of our warning area. As this system continues to track NNEward tonight, the pressure gradient over eastern portions of the state will tighten, increasing surface winds. A wind advisory is in effect for the eastern half of the CWA from this evening through the mid morning period Thurs, for wind speeds 20 to 30 mph and gusts up to 40 mph possible. Drier conditions are forecast Thurs morning through Fri morning. By early Fri, an area of lower pressure will track across the state around the same time as the tail end of a cold front (extending from a system over eastern Canada) sweeps eastward across MO. Temps that morning will be very near freezing across northern AR, so this will bring potential for a rain/snow mix across portions of the north, with lower-end rain potential elsewhere in the state Fri. No winter weather accumulations are expected at this time. && .LONG TERM... (Friday Night through next Wednesday) Issued at 157 PM CST Wed Feb 8 2023 H500 cyclone will be making progress east of the area at the start of the long term with mid-level northwesterly flow in place along with sfc ridging building over the area. This will provide cool and dry conditions for the first couple of days in the long term. By late weekend, mid-level ridging will be overhead before shifting east of the state. Sfc ridging will also begin to slide off to the east and the return to S-SW flow will provide warmer temperatures by early in the week. Near the end of the period, a fairly robust H500 cyclone looks to lift northeastward out of the SW US. As it ejects toward the Ohio Valley, widespread rain and thunderstorms will be possible across the state as well as surrounding areas across the Southern Plains into the Mid-Mississippi Valley. Plenty of details remain uncertain surrounding the possibility of severe weather across the region. && .AVIATION... (00Z TAFS) Issued at 548 PM CST Wed Feb 8 2023 Wide range of flight conds noted acrs the FA this evening, thanks to low pressure centered ovr SW AR, with a warm front extending acrs SE AR. VFR conds initially in the warm sector wl drop to MVFR/IFR conds this evening as a convection moves thru ahead of an asscod CDFNT. MVFR/IFR conds elsewhere wl stay mainly IFR/LIFR until the CDFNT sweeps thru later tngt. Conds wl sloly improve fm the SW later tngt and early Thu as gusty W/SW winds incrs behind the departing sfc low. Winds wl diminish heading into the aftn hrs on Thu. && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight CST tonight for ARZ004>008-014>017- 024-025-031>033-039-042>044-052>054-103-112-113-121>123-130-137- 138-140-141-203-212-213-221>223-230-237-238-240-241-313-340-341. Wind Advisory until 9 AM CST Thursday for ARZ007-008-016-017-024- 025-032>034-044>047-056-057-064-065-069. && SHORT TERM...71 LONG TERM....67 AVIATION...44
Hazardous weather outlook, Feb 8, 2:05 PM CST, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 205 PM CST Wed Feb 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 205 PM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to develop and track across much of the state through Wednesday night. Some strong to severe thunderstorms are possible across central, south-central, eastern, and southeast Arkansas through tonight. Persistent rain tracking across western and northern portions of the state will continue the flood threat for those areas through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The system is expected to move out of the state early Thursday morning. With it, gusty conditions will be possible across higher elevations in addition to the eastern half of the state. While some snow could mix with rain over northwestern Arkansas Friday morning, little if any accumulation is expected. Another system will bring rain and thunder back to the area by Valentine's Day. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 71/67
In the hours before
Local storm report, Feb 8, 5:52 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 3 E VILONIA 35.09N 92.15W
02/08/2023 FAULKNER AR PUBLIC
BROWN ROAD COMPLETELY UNDERWATER NEAR
VILONIA, AR.
&&
CTPSpecial weather statement, Feb 8, 5:55 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
555 PM CST Wed Feb 8 2023
ARZ068-090030-
Bradley AR-
555 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of Bradley County
through 630 PM CST...
At 554 PM CST, Doppler radar was tracking a strong thunderstorm near
Moro Bay State Park, or 16 miles north of Huttig, moving north at 40
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warren... Hermitage...
Ingalls... Hilo...
Moro Bay State Park... Lanark...
Moro Bay... Banks...
Carmel... Farmville...
Gravelridge... Mt Olive in Bradley County...
Marsden... Jersey...
Sumpter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for southeastern
and southwestern Arkansas.
&&
LAT...LON 3321 9222 3322 9221 3323 9223 3325 9223
3325 9227 3328 9230 3326 9233 3328 9233
3328 9236 3330 9235 3331 9238 3334 9238
3345 9233 3350 9231 3352 9232 3366 9227
3356 9198 3353 9201 3351 9200 3320 9219
TIME...MOT...LOC 2354Z 201DEG 34KT 3326 9229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CavanaughLocal storm report, Feb 8, 6:01 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HEAVY RAIN 1 SW BATESVILLE 35.75N 91.64W
02/08/2023 M4.17 INCH INDEPENDENCE AR PUBLIC
4.17 INCHES OF RAINFALL OBSERVED AT
BATESVILLE, AR AS OF 5:36 PM CST.
&&
CTPLocal storm report, Feb 8, 6:27 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
627 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLOOD CLINTON 35.59N 92.45W
02/08/2023 VAN BUREN AR PUBLIC
MULTIPLE ROADS IN THE VICINITY OF CLINTON,
AR AND COUNTY-WIDE ACROSS VAN BUREN COUNTY
ARE UNDERWATER AND IMPASSABLE.
&&
CTPLocal storm report, Feb 8, 6:29 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD 3 S ELGIN 35.73N 91.29W
02/08/2023 JACKSON AR PUBLIC
AR STATE HIGHWAY 226 IS UNDERWATER AND
IMPASSABLE ALONG WITH SEVERAL ROADS ACROSS
JACKSON COUNTY.
&&
CTPSpecial weather statement, Feb 8, 6:59 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
659 PM CST Wed Feb 8 2023
ARZ062-063-067-090130-
Cleveland AR-Calhoun AR-Dallas AR-
659 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of central Cleveland,
northeastern Calhoun and southeastern Dallas Counties through 730 PM
CST...
At 659 PM CST, Doppler radar was tracking a strong thunderstorm near
Ellisville, or 7 miles south of Fordyce, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fordyce... Rison...
Kingsland... Thornton...
Marks Mill State Park... Ellisville...
Hebron... Mt Elba...
Toledo... Tipton...
Chambersville... New Edinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for southeastern
and southwestern Arkansas.
&&
LAT...LON 3379 9252 3402 9223 3386 9199 3370 9228
3371 9233 3368 9232 3367 9234 3366 9250
TIME...MOT...LOC 0059Z 227DEG 37KT 3370 9243
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:54 PM CST | Areal Flood Warning | LZK | Cleburne, Fulton, Independence, Izard, Jackson, Lawrence and 4 more | 4 hr |
| Feb 8, 6:59 PM CST | Special Weather Statement | LZK | Cleveland | 31 min |
| Feb 8, 7:47 PM CST | River Flood Warning | LZK | Lawrence, Randolph | 25 hr |
| Feb 8, 7:48 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 19 min |
| Feb 8, 7:58 PM CST | River Flood Advisory | LZK | Searcy | 18 hr |
| Feb 8, 8:09 PM CST | River Flood Advisory | LZK | Independence, Jackson | 13 hr |
| Feb 8, 8:12 PM CST | River Flood Warning | LZK | Independence | 4 days |
| Feb 8, 8:19 PM CST | Special Weather Statement | LZK | Jefferson | 26 min |
| Feb 8, 8:32 PM CST | River Flood Advisory | LZK | White | 5 hr |
| Feb 8, 8:41 PM CST | River Flood Warning | LZK | Clark, Nevada, Ouachita | 34 hr |
| Feb 9, 5:54 AM CST | River Flood Warning | LZK | White | 29 hr |
| Feb 9, 9:28 AM CST | River Flood Warning | LZK | Independence, Jackson | 3 days |
| Feb 9, 9:36 AM CST | River Flood Warning | LZK | Prairie, White, Woodruff | 19 days |
| Feb 9, 9:36 AM CST | River Flood Warning | LZK | Prairie | 82 days |
Nearby
River Flood Warnings in Arkansas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.